Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 31, NWS Green Bay, WI

June 7, 2008Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 7, 2008, 7:26 PM CDT for Marinette County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 7:26 PM CDT (00:26 UTC)
Expired
Jun 7, 2008, 7:53 PM CDT
In force
27 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Marinette County, WI

The radar

The Marquette radar (KMQT), 108 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:37 PM CDTHAIL 0.5Pembine, WINEAR INTERSECTION OF HWY 8 AND HWY 141.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 080027
SVRGRB
WIC075-080115-
/O.NEW.KGRB.SV.W.0031.080608T0026Z-080608T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
726 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 815 PM CDT

* AT 725 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM
  WAS LOCATED 6 MILES SOUTHEAST OF GOODMAN...OR 17 MILES SOUTH OF
  KINGSFORD...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEMBINE BY 740 PM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS SEVERE 
THUNDERSTORM WARNING FOR NORTHWESTERN MARINETTE COUNTY.

LAT...LON 4570 8841 4571 8805 4579 8804 4576 8786
      4569 8776 4566 8781 4562 8777 4556 8778
      4556 8781 4546 8779 4545 8784 4537 8786
      4538 8841
TIME...MOT...LOC 0026Z 243DEG 44KT 4558 8822

$$

KURIMSKI
2 follow-up statements
000 
WWUS53 KGRB 080041
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT SAT JUN 7 2008

WIC075-080115-
/O.CON.KGRB.SV.W.0031.000000T0000Z-080608T0115Z/
MARINETTE-
741 PM CDT SAT JUN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN MARINETTE COUNTY...

AT 737 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR PEMBINE...OR 12 MILES SOUTHEAST OF KINGSFORD...AND
MOVING NORTHEAST AT 65 MPH.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4570 8841 4571 8805 4579 8804 4576 8786
      4569 8776 4566 8781 4562 8777 4556 8778
      4556 8781 4546 8779 4545 8784 4537 8786
      4538 8841
TIME...MOT...LOC 0041Z 241DEG 56KT 4568 8792

$$

KURIMSKI
000 
WWUS53 KGRB 080053
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT SAT JUN 7 2008

WIC075-080102-
/O.CAN.KGRB.SV.W.0031.000000T0000Z-080608T0115Z/
MARINETTE-
752 PM CDT SAT JUN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARINETTE COUNTY IS
CANCELLED...

LAT...LON 4570 8841 4571 8805 4579 8804 4576 8786
      4569 8776 4566 8781 4562 8777 4556 8778
      4556 8781 4546 8779 4545 8784 4537 8786
      4538 8841
TIME...MOT...LOC 0052Z 243DEG 44KT 4572 8781

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:07 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 7, 7:07 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SAT JUN 7 2008

.UPDATE...STORMS REALLY PICKED UP DURING THE PAST HR...ESP TO THE
NORTH OF CURRENT TO.A. MID-LVL LAPSE RATES ARE STEEPER IN THAT
AREA...AND SFC TEMPS WERE WARMER AS THAT AREA WAS NOT IMPACTED BY
DEBRIS FM SRN WI CONVECTION. STILL THINK MAIN BAND OF STG
CONVECTION WL SET UP TO THE S OF THE FCST AREA LATER THIS EVENING
AND INTECEPT THE LLJ. WE COULD STILL HAVE SCT SVR NORTH OF
THAT...BUT IT SHOULD SETTLE DOWN LATER IN THE EVENING ONCE THE ATM
GETS OVERTURNED AND WE LOSE THE IMPORT OF INSTABILITY FM THE
SOUTH.

COORD WITH SPC AND WILL DECIDE IN THE HOUR WHETHER OR NOT WE NEED
TO ISSUE A NEW WATCH AFTER 01Z.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 558 PM CDT SAT JUN 7 2008...

UPDATE...SCT TSRA DEVELOPING NEWD ACRS THE FCST AREA. ENOUGH
INSTABILITY TO POSE SOME RISK OF SVR. BUT IT APPEARS THAT THE
MAIN LINE OF STORMS WAS DEVELOPING FM N-C IA...NEWD...TO NEAR
ARX...WL BEHAVE SIMILAR TO THE INITIAL BATCH LATE THIS MORNING AND
EARLY THIS AFTN. IT SHOULD WORK EWD AND COULD BRUSH THE SWRN PART
OF THE FCST AREA. IF THAT LINE BECOMES MORE SOLID AND GETS LOCATED
S OF THE FCST AREA...IT WOULD INTERCEPT THE INSTABILITY ARRIVING
ON LLJ FCST TO INTENSIFY LATER THIS EVENING. THAT WOULD KEEP THE
RISK OF SVR WX AND FLOODING LATER TNGT FOCUSED S OF THE FCST
AREA.

SKOWRONSKI

DISCUSSION ISSUED AT 457 PM CDT SAT JUN 7 2008...

UPDATE...DOUBT WE WILL BE ABLE TO DROP ANY OF TO.A 478 EARLY.
THREAT OF SVR OVER THE NEXT HR DOES NOT APPEAR HIGH. BUT NEW AREA
OF SVR STORMS DEVELOPING ENEWD FM SE MN. IF CURRENT TRENDS
CONT...THOSE WOULD REACH CENTRAL WI ARND 630 PM. PROBLEM IS THAT
THREAT MAY WELL CONT WELL PAST 800 PM AS LLJ STENGTHENS AND HELPS
TO RELOAD THE ATM FOR MORE CONVECTION. THINK STRONGEST ACTIVITY WL
REMAIN TO OUR S...BUT THERE COULD STILL BE A RISK OF SVR IN THE
FCST AREA.

SKOWRONSKI

DISCUSSION ISSUED AT 200 PM CDT SAT JUN 7 2008...

DISCUSSION...TIME AT A PREMIUM WITH ONGOING SEVERE THREAT.
CORE OF CURRENT CLUSTER SHOULD REMAIN SOUTH OF THE AREA...BUT NEED
TO WATCH FOR SOME HAIL OR WIND CLIPPING THE FAR SOUTHERN PART OF
OUR AREA. THUS FAR CONVECTION MORE LIMITED TO THE WEST...AND THAT
WAS ALLOWING THE ATM TO DESTABILIZE. APPEARS MAIN SVR THREAT IN
THE FCST AREA WOULD BE WITH DEVELOPMENT BACK TO THE WEST LATER
THIS AFTN OR INTO THE EVENING.

IN THE LONGER TERM...TOUGH TO PIN DOWN TIMING OF PCPN CHCS. DID
NOT MAKE MANY CHANGES TO LATER PERIODS OF THE FCST. FRONT MAY
STILL BE IN THE AREA TOMORROW...THOUGH IT COULD GET SHOVED BACK S
BY ALL THE CONVECTION. UPR HEIGHTS WL BUILD A BIT DURING THE
WK...THEN ANOTHER STG SYSTEM SHOULD BE HEADED FOR THE AREA LATER
IN THE WK. LOOKS LIKE AN ACTIVE PATTERN.

AVIATION...JUST CARRIED TSRA AT THE BEGINNING OF THE TAFS. WL ADD
TO LATER PERIODS WHEN WE HAVE A BETTER IDEA OF TIMING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 7, 2:09 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
209 PM CDT SAT JUN 7 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
209 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY RISK IS OF DAMAGING WINDS AND LARGE HAIL. HEAVY
RAINFALL IS ALSO POSSIBLE.

PATCH DENSE FOG WILL REDUCE VISIBILITIES ALONG THE LAKESHORE TO A
FEW HUNDRED FEET AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY. DAMAGING WINDS
AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER
THE STORMS WILL BE SEVERE OR NOT...THOUGH HEAVY RAIN IS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED THIS AFTERNOON...AND MAY BE
NECESSARY TONIGHT.

LMZ521-522-541>543-081300-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
209 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY RISK IS OF STRONG WINDS AND LARGE HAIL.
HEAVY RAINFALL IS ALSO POSSIBLE. AREAS OF DENSE FOG WILL REDUCE
VISIBILITIES OVER THE LAKE TO NEAR ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY. STRONG WINDS AND
HEAVY RAINFALL WILL BE THE PRIMARY THREATS. DENSE FOG IS POSSIBLE
OVER THE LAKE AGAIN SUNDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER
THE STORMS WILL BE SEVERE OR NOT.

JS

In the hours before

Special weather statement, Jun 7, 5:35 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
535 PM CDT SAT JUN 7 2008

WIZ035>040-045-048>050-072330-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-
INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
535 PM CDT SAT JUN 7 2008

...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING...

AT 530 PM...THUNDERSTORMS WERE DEVELOPING IN A BAND FROM SOUTHEAST
MINNESOTA TO CENTRAL WISCONSIN. THE STORMS WERE SLOWLY STRENGTHENING...
AND WILL POSE A RISK OF SEVERE WEATHER AS THEY SHIFT EAST DURING THE
NEXT COUPLE HOURS.

A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA...
OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET...
AND MANITOWOC COUNTIES UNTIL 800 PM.

BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS
FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Jun 7, 6:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 W BOWLER              44.86N 88.98W
06/07/2008  E0.88 INCH       SHAWANO            WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Jun 7, 6:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             BOWLER                  44.86N 88.96W
06/07/2008  E0.88 INCH       SHAWANO            WI   TRAINED SPOTTER

&&

BERSCH
Special weather statement, Jun 7, 6:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT SAT JUN 7 2008

WIZ011-013-018>022-030-031-035>040-045-048>050-073-074-080030-
FOREST-NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-
NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING CRANDON...CRIVITZ...TOMAHAWK...ANTIGO...STURGEON BAY...
WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
650 PM CDT SAT JUN 7 2008

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

AT 645 PM...THUNDERSTORMS WERE RAPIDLY INTENSIFYING ACROSS THE AREA.
THE STRONGEST STORMS EXTENDED FROM MARATHON...THROUGH LANGLADE AND
MENOMINEE...AND INTO OCONTO AND MARINETTE COUNTIES. SOME OF THE STORMS
WERE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS.

A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA...
OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET...
AND MANITOWOC COUNTIES UNTIL 800 PM.

IN ADDITION...AREAS JUST TO THE NORTH INCLUDING MARATHON...LINCOLN...
LANGLADE...FOREST...MENOMINEE...OCONTO...AND MARINETTE COUNTIES ARE AT
RISK OF EXPERIENCING SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS.

BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS
FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Jun 7, 7:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
700 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 S ANTIGO              45.14N 89.15W
06/07/2008                   LANGLADE           WI   PUBLIC

&&

BERSCH
Local storm report, Jun 7, 7:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 E MOSINEE             44.78N 89.67W
06/07/2008  E1.00 INCH       MARATHON           WI   TRAINED SPOTTER

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:13 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto21 min
Jun 7, 7:50 PM CDTSevere Thunderstorm WarningGRBOconto, Shawano14 min
Jun 7, 8:27 PM CDTSevere Thunderstorm WarningGRBCalumet20 min
Jun 8, 9:55 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Winnebago3 hr
Jun 8, 3:09 PM CDTFlash Flood WatchGRBCalumet, Manitowoc, Waushara, Winnebago12 hr
Jun 8, 5:59 PM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Winnebago2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.